U.S. doctors online nowAsk doctors free
A 40-year-old member asked:

What will happen if i take pepto bismol (bismuth subsalicylate) for more than the 2 days it recommends?

1 doctor answer1 doctor weighed in
Dr. Marybeth Lambe
Travel Medicine 46 years experience
Aspirin Toxicity: Pepto bismol (bismuth subsalicylate) can cause some Aspirin like effects such as easy bleeding or bruising (though this is quite rare), ringing of the ears, and eventual stomach irritation. Pepto bismol (bismuth subsalicylate) will turn your stools black and can do the same to your tongue as well. The warning is on there because ongoing diarrhea is a sign you should seek medical attention and not continue simply taking over the counter medicine.
Created for people with ongoing healthcare needs but benefits everyone.

Similar questions

A 34-year-old member asked:

Could you tell me what happens if i take pepto bismol (bismuth subsalicylate) for more than the 2 days it recommends?

1 doctor answer2 doctors weighed in
Dr. Perry Milman
49 years experience
Black stool: Most likely, you will develop black stool. But if you are taking it for more than a few days, see your doctor to find out what is wrong.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 32-year-old male asked:
Is it ok to give a two year old pepto bismol (bismuth subsalicylate)?
1 doctor answer2 doctors weighed in
A 41-year-old female asked:
Can I take simethone with pepto bismol (bismuth subsalicylate)?
1 doctor answer1 doctor weighed in
A 16-year-old female asked:
Is it okay to take an expired pepto bismol (bismuth subsalicylate)?
2 doctor answers4 doctors weighed in
A 17-year-old male asked:
Can I take pepto bismol (bismuth subsalicylate) that expired in April
1 doctor answer1 doctor weighed in
Last updated May 9, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.